MAUDE Adverse Event Report: SYNTHES USA PRODUCTS LLC 3.5MM CRTX SCREW/LOW PROF HD SELF-TAPPING/STAR DRIVE/22MM; SCREW, FIXATION, BONE

SYNTHES USA PRODUCTS LLC 3.5MM CRTX SCREW/LOW PROF HD SELF-TAPPING/STAR DRIVE/22MM; SCREW, FIXATION, BONE
Model Number 02.206.222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.(b)(4).Original implant date is unknown.Device is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Without a lot number, the device history record review and the investigation could not be completed; no conclusion could be drawn, as no product was not returned and no lot number was provided.Investigation summary: product was not returned.The device history review revealed no complaint related anomalies or non-conformance.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.
 
Event or Problem Description
It was reported that the patient underwent revision of a 1 plate, 4 cortex screw.4 variable angle locking compression screw and 1 metaphyseal screw on (b)(6) 2017 due to right tibial infection.The plate and screws were originally implanted on an unknown date.The devices were removed intact and an antibiotic nail was implanted.The surgery was successfully completed with no delay.The patient outcome was reported as fine.The patient may be scheduled for additional surgeries as part of a staged re-implantation.This complaint is for ten (10) devices.(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial.

Brand Name
3.5MM CRTX SCREW/LOW PROF HD SELF-TAPPING/STAR DRIVE/22MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7194035
Report Number2939274-2018-50274
Device Sequence Number13919174
Product Code HWC
UDI-Device Identifier10886982051004
UDI-Public(01)10886982051004(10)LOTNUMBERUKNOWN
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K111230
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.206.222
Device Catalogue Number02.206.222
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight60